Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 3, NWS Quad Cities, IA

February 20, 2018Johnson County, Washington County, Iowa

NWS Quad Cities, IA issued this river flood warning at Feb 20, 2018, 7:39 AM CST for Johnson County, Washington County, Iowa. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Feb 20, 2018, 7:39 AM CST (13:39 UTC)
Expired
Feb 22, 2018, 9:51 PM CST
In force
62 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point English River at Kalona (KALI4). The gauge peaked at 16.33 ft at Feb 20, 2018, 5:00 PM CST.

actionminormoderate5101502/2002/2102/2202/2302/24
Action stage
13 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05455500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

916 
WGUS43 KDVN 201339
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
739 AM CST Tue Feb 20 2018

...The National Weather Service in Quad Cities has issued a Flood 
Warning for the following rivers in Iowa...

  English River at Kalona affecting Johnson and Washington Counties

.Significant rainfall over the past 24 hours has resulted in flooding on 
the English River at Kalona.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC103-183-210139-
/O.NEW.KDVN.FL.W.0003.180220T1340Z-180223T0351Z/
/KALI4.1.ER.180220T1340Z.180221T0000Z.180221T1551Z.NO/
739 AM CST Tue Feb 20 2018

...Flood Warning in effect until Wednesday morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The English River at Kalona.
* Until Wednesday morning.
* At 7:00 AM Tuesday the stage was 13.8 feet...and rising.
* Flood stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this morning and continue rising 
  to 15.8 feet this evening. The river will fall below flood stage 
  Wednesday morning.
* Impact...At  14.0 feet, Agricultural land along the river begins to
  flood.

&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$

Nichols
6 follow-up statements
717 
WGUS83 KDVN 201549
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
948 AM CST Tue Feb 20 2018


.Rainfall on top of frozen ground has caused rapid rises in 
 area rivers.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC103-183-210748-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-180223T0349Z/
/KALI4.1.ER.180220T1326Z.180221T0000Z.180221T1549Z.NO/
948 AM CST Tue Feb 20 2018

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The English River at Kalona.
* Until Wednesday morning.
* At  9:00 AM Tuesday the stage was 14.6 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...Rise to 15.8 feet this evening. Fall below flood stage 
  Wednesday morning.
* Impact...At  14.0 feet, Agricultural land along the river begins to
  flood.

&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$

Haase
130 
WGUS43 KDVN 202112
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA/IL
312 PM CST Tue Feb 20 2018

...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...

  English River at Kalona affecting Johnson and Washington Counties

The English River continues to rise and will crest above moderate flood stage
tonight before quickly receeding by the end of the week.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC103-183-210913-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-180223T0215Z/
/KALI4.2.ER.180220T1326Z.180221T0600Z.180221T1415Z.NO/
312 PM CST Tue Feb 20 2018

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for
  The English River at Kalona.
* Until Wednesday morning.
* At  3:00 PM Tuesday the stage was 15.9 feet and rising.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity, the river continues to quickly rise.
* Forecast, Rise to 16.5 feet Wednesday morning, then fall below 
  flood stage by Wednesday evening.
* Impact, At  16.0 feet, Water begins approaching several county 
  roads. Agricultural land near the river is flooding.

&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$

Brooks
143 
WGUS83 KDVN 210226
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
826 PM CST Tue Feb 20 2018


.Heavy rain and snow melt have brought a forecast of minor flooding to 
portions of the Iowa River, and moderate flooding to the portions of the English 
River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-211826-
/O.EXT.KDVN.FL.W.0011.000000T0000Z-180224T0900Z/
/MROI4.1.ER.180221T0055Z.180222T0000Z.180222T2100Z.NO/
826 PM CST Tue Feb 20 2018

...Flood Warning now in effect until Thursday...

The Flood Warning continues for
  The Iowa River at Marengo.
* Until Thursday.
* At  8:00 PM Tuesday the stage was 14.0 feet and rising.
* Flood stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage this evening and continue rising 
  to 14.9 feet Wednesday evening. The river will fall below flood 
  stage Thursday.
* Impact, At  14.0 feet, Minor Flood Stage. Water affects low-lying 
  agricultural land along the river.

&&

LAT...LON 4182 9230 4187 9230 4182 9183 4175 9183
      4176 9197                       

$$

IAC103-115-183-211826-
/O.EXT.KDVN.FL.W.0012.180221T0224Z-180223T0925Z/
/LNTI4.1.ER.180221T0054Z.180221T1200Z.180221T2125Z.NO/
826 PM CST Tue Feb 20 2018

...Flood Warning now in effect until Wednesday...

The Flood Warning continues for
  The Iowa River near Lone Tree.
* Until Wednesday.
* At  8:00 PM Tuesday the stage was 15.1 feet and rising.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, Rise to 15.8 feet Wednesday morning. Fall below flood 
  stage Wednesday.
* Impact, At  15.0 feet, Water affects low lying roads.

&&

LAT...LON 4140 9151 4148 9155 4149 9147 4136 9138
      4133 9142                       

$$

IAC115-211826-
/O.EXT.KDVN.FL.W.0013.180222T0200Z-180224T1600Z/
/WAPI4.1.ER.180222T0200Z.180222T1200Z.180223T0400Z.NO/
826 PM CST Tue Feb 20 2018

...Flood Warning now in effect until Thursday evening...

The Flood Warning continues for
  The Iowa River at Wapello.
* Until Thursday evening.
* At  8:00 PM Tuesday the stage was 15.7 feet and rising.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage Wednesday evening and continue 
  rising to 20.4 feet Thursday morning. The river will fall below 
  flood stage Thursday evening.
* Impact, At  20.0 feet, Minor Flood Stage. Agricultural land near 
  the river is flooded and water covers most islands. Water starts 
  rising onto secondary roads in Wapello Bottoms. 

&&

LAT...LON 4111 9117 4122 9130 4125 9127
      4119 9111                                

$$

IAC103-183-211826-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-180223T0300Z/
/KALI4.2.ER.180220T1326Z.180221T0600Z.180221T1500Z.NO/
826 PM CST Tue Feb 20 2018

...Flood Warning now in effect until Wednesday morning...

The Flood Warning continues for
  The English River at Kalona.
* Until Wednesday morning.
* At  8:00 PM Tuesday the stage was 16.3 feet and rising.
* Flood stage is 14.0 feet.
* Moderate flooding is occurring.
* Forecast, Remain near 16.3 feet through Wednesday morning. Fall below flood 
  stage Wednesday morning.
* Impact, At  16.0 feet, Water begins approaching several county 
  roads. Agricultural land near the river is flooding.

&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$
960 
WGUS83 KDVN 211027
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
427 AM CST Wed Feb 21 2018



.Updated information for the Iowa and English rivers.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC095-211057-
/O.CAN.KDVN.FL.W.0011.000000T0000Z-180224T0900Z/
/MROI4.N.ER.180221T0055Z.000000T0000Z.000000T0000Z.NO/
427 AM CST Wed Feb 21 2018

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Iowa River at Marengo.
* At  4:00 AM Wednesday the stage was 13.7 feet and falling.
* Flood stage is 14.0 feet.
* No flooding is occurring...and no flooding is forecast.
* Forecast, Crested below flood stage at 13.9 feet. fall to 13.4 feet
  Thursday morning.
* Impact, At  11.0 feet, Water affects the lowest agricultural land 
  along the river.

&&

LAT...LON 4182 9230 4187 9230 4182 9183 4175 9183
      4176 9197                       

$$

IAC103-115-183-220226-
/O.CON.KDVN.FL.W.0012.000000T0000Z-180223T0925Z/
/LNTI4.1.ER.180221T0054Z.180221T1200Z.180221T2125Z.NO/
427 AM CST Wed Feb 21 2018

...Flood Warning remains in effect until today...

The Flood Warning continues for
  The Iowa River near Lone Tree.
* Until today.
* At  4:00 AM Wednesday the stage was 15.4 feet and steady.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, Rise to 15.8 feet this morning. Fall below flood stage 
  today.
* Impact, At  15.0 feet, Water affects low lying roads.

&&

LAT...LON 4140 9151 4148 9155 4149 9147 4136 9138
      4133 9142                       

$$

IAC115-220226-
/O.CON.KDVN.FL.W.0013.180222T0200Z-180224T1600Z/
/WAPI4.1.ER.180222T0200Z.180222T1200Z.180223T0400Z.NO/
427 AM CST Wed Feb 21 2018

...Flood Warning remains in effect until Thursday evening...

The Flood Warning continues for
  The Iowa River at Wapello.
* Until Thursday evening.
* At  4:00 AM Wednesday the stage was 17.3 feet and rising.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage this evening and continue rising 
  to 20.4 feet Thursday morning. The river will fall below flood 
  stage Thursday evening.
* Impact, At  20.0 feet, Minor Flood Stage. Agricultural land near 
  the river is flooded and water covers most islands. Water starts 
  rising onto secondary roads in Wapello Bottoms. 

&&

LAT...LON 4111 9117 4122 9130 4125 9127
      4119 9111                                

$$

IAC103-183-220226-
/O.CON.KDVN.FL.W.0003.000000T0000Z-180223T0300Z/
/KALI4.2.ER.180220T1326Z.180221T0530Z.180221T1500Z.NO/
427 AM CST Wed Feb 21 2018

...Flood Warning remains in effect until this morning...

The Flood Warning continues for
  The English River at Kalona.
* Until this morning.
* At  4:00 AM Wednesday the stage was 15.7 feet and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast, Fall below flood stage this morning.
* Impact, At  14.0 feet, Agricultural land along the river begins to 
  flood.

&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$
878 
WGUS83 KDVN 211539
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
939 AM CST Wed Feb 21 2018


.Updated flood information for the Iowa, and English Rivers. 

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC103-115-183-220739-
/O.EXT.KDVN.FL.W.0012.000000T0000Z-180223T0624Z/
/LNTI4.1.ER.180221T0054Z.180221T1045Z.180221T1824Z.NO/
939 AM CST Wed Feb 21 2018

...Flood Warning now in effect until today...

The Flood Warning continues for
  The Iowa River near Lone Tree.
* Until today.
* At  8:00 AM Wednesday the stage was 15.2 feet and falling.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast, Fall below flood stage today.
* Impact, At  15.0 feet, Water affects low lying roads.

&&

LAT...LON 4140 9151 4148 9155 4149 9147 4136 9138
      4133 9142                       

$$

IAC115-220739-
/O.EXT.KDVN.FL.W.0013.180222T1000Z-180224T0900Z/
/WAPI4.1.ER.180222T1000Z.180222T1200Z.180222T2100Z.NO/
939 AM CST Wed Feb 21 2018

...Flood Warning now in effect until Thursday...

The Flood Warning continues for
  The Iowa River at Wapello.
* Until Thursday.
* At  8:00 AM Wednesday the stage was 17.9 feet and rising.
* Flood stage is 20.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast, Rise above flood stage Thursday morning and continue 
  rising to 20.1 feet Thursday morning. 
* Impact, At  20.0 feet, Minor Flood Stage. Agricultural land near 
  the river is flooded and water covers most islands. Water starts 
  rising onto secondary roads in Wapello Bottoms. 

&&

LAT...LON 4111 9117 4122 9130 4125 9127
      4119 9111                                

$$

IAC103-183-220739-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-180223T0228Z/
/KALI4.2.ER.180220T1326Z.180221T0530Z.180221T1428Z.NO/
939 AM CST Wed Feb 21 2018

...Flood Warning now in effect until this morning...

The Flood Warning continues for
  The English River at Kalona.
* Until this morning.
* At  8:00 AM Wednesday the stage was 14.2 feet and falling.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast, Fall below flood stage this morning.
* Impact, At  14.0 feet, Agricultural land along the river begins to 
  flood.

&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$
651 
WGUS83 KDVN 211645
FLSDVN


Flood Statement
National Weather Service Quad Cities IA/IL
1045 AM CST Wed Feb 21 2018



.Updated forecasts for the Maquoketa, English and Wapsipinicon 
Rivers.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC097-220844-
/O.EXT.KDVN.FL.W.0005.000000T0000Z-180223T0726Z/
/MAQI4.2.ER.000000T0000Z.180221T0515Z.180221T1926Z.NO/
1045 AM CST Wed Feb 21 2018

...Flood Warning now in effect until today...

The Flood Warning continues for
  The Maquoketa River near Maquoketa.
* Until today.
* At 10:15 AM Wednesday the stage was 24.6 feet and rapidly falling.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Forecast, Fall below flood stage today.
* Impact, At  24.0 feet, Minor Flood Stage. Water affects 
  agricultural land in the Maquoketa area and causes backups of 
  storm sewers in town.

&&

LAT...LON 4218 9090 4215 9057 4220 9034 4211 9019
      4204 9057 4207 9090            

$$

IAC045-163-220844-
/O.EXT.KDVN.FL.W.0010.000000T0000Z-180226T0936Z/
/DEWI4.2.ER.180220T1911Z.180223T0600Z.180224T2136Z.NO/
1045 AM CST Wed Feb 21 2018

...Flood Warning now in effect until Saturday...

The Flood Warning continues for
  The Wapsipinicon River near De Witt 4S.
* Until Saturday.
* At 10:30 AM Wednesday the stage was 11.2 feet and slowly falling.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Recent activity, the river is expected to fall and then begin rising
  again later today..
* Forecast, Rise to 12.3 feet Friday morning. Fall below flood stage 
  Saturday.
* Impact, At  12.0 feet, Overbank flooding occurs. Water affects 
  residences along the river between Wheatland and Calamus. Water 
  affects businesses along the river near Calamus.

&&

LAT...LON 4200 9090 4184 9071 4177 9033 4169 9035
      4171 9080 4185 9090            

$$

IAC103-183-211715-
/O.CAN.KDVN.FL.W.0003.000000T0000Z-180223T0228Z/
/KALI4.2.ER.180220T1326Z.180221T0530Z.180221T1418Z.NO/
1045 AM CST Wed Feb 21 2018

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The English River at Kalona.
* At 10:00 AM Wednesday the stage was 13.1 feet and falling.
* Flood stage is 14.0 feet.
* Fell below flood stage at 8:18 AM Wednesday.
* Forecast, Fall to 7.2 feet Thursday morning.


&&

LAT...LON 4151 9194 4152 9153 4146 9152 4144 9173
      4148 9194                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 5:35 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 20, 5:35 AM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
535 AM CST Tue Feb 20 2018

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 304 AM CST Tue Feb 20 2018

An area of rain and embedded storms is moving across the outlook
area at 3 AM CST. Some freezing rain is noted just to the west of
the region. Trends suggest some freezing may impact western few to
several counties this morning before ending. Radar trends suggest
SE portions of the area may receive another .5 inch or more of
rain before ending late today.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 304 AM CST Tue Feb 20 2018

Short term forecast confidence assessment...fair to poor with
timing and coverage of precipitation today. Ice chances rising in
far NW counties this morning main concern.

Today...categorical pops ending NW to SE this PM with some ice far
NW counties. High nearly steady to falling east by PM as cold air
moves in. No water issues noted yet though some rivers are approaching
bankfull at 3 AM. Highs lower 30s NW to mid/upper 50s east.

Tonight...precipitation should move east by midnight with clearing
skies toward morning. Minor accumulations of mostly rain with some
mixed precipitation far SE this evening. Mins teens NW to lower
20s SE sections.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 304 AM CST Tue Feb 20 2018

The longwave trof has retrogressed to the west coast which is its
normal climatological position. Southwest flow aloft means that an
active weather pattern will continue for the Midwest through the end
of the month.

Quiet, dry, and much colder conditions will be seen across the area
on Wednesday. Temperatures will average below normal. Attention then
turns to the next two storm systems.

Wednesday night through Thursday night two separate systems will
move through the area. For the first system, the atmosphere will
need to saturate. Saturating the atmosphere will drop temperatures
below freezing so the precipitation will initially start out as snow
late Wednesday night.

As temperatures warm on Thursday the snow will change over to rain.
During the transition period some sleet and freezing rain will be
possible.

Thursday night could be very interesting with the second system.

There are differences among the models regarding the track of the
second system. Track will be very important in regards to
precipitation type. As the atmosphere cools Thursday night, sleet
and freezing rain will mix back in with the rain along with some
snow. Right now the potential is there for an ice event across much
of the area.

Friday on...

Sleet and freezing rain will change back over to all rain on Friday
and end as the atmosphere warms. Temperatures will average above
normal.

Friday night through Saturday night another one or two systems will
move through the Midwest. Again, the track of each system will
determine precipitation type. Right now the model consensus has
chance to likely pops from Friday night through Saturday night.

Sunday/Sunday night the model consensus has dry conditions for the
area as high pressure moves through the Midwest.

On Monday, the next storm system begins moving into the Midwest. The
models are highly varied on the track and timing of this storm
system. As a result of these differences, the model consensus has
slight chance pops for roughly the southern half of the area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
ISSUED AT 532 AM CST Tue Feb 20 2018

Areas of rain which may mixed with and change to snow before ending
will keep the terminals mostly in MVFR and IFR conditions until
mid to late PM. Skies will gradually clear with VFR conditions
this evening and overnight. Winds will increase to 10 to 20+ mph
by afternoon and continue into this evening.

&&

.HYDROLOGY...
Issued at 304 AM CST Tue Feb 20 2018

River flood watches remain in effect for the Rock and Green rivers.

The initial round of rain has some rivers responding across eastern
Iowa and northern Illinois while others have not.

Across Illinois rainfall over the next 24 hours may be 0.5 to 1.5
inches on top of frozen ground. Depending upon how much rain occurs
across the Rock and Green river basins, moderate flooding may occur
at Joslin and Moline and minor flooding may occur at Como and
Geneseo. These forecasts may change depending upon the timing and
overall rainfall amounts. Please see the latest river forecasts and
watches for the most up to date information.

Much smaller streams and creeks may also flood depending upon how
much rain falls over the next 24 hours.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory until noon CST today for Benton-Buchanan-
     Delaware.

IL...NONE.
MO...NONE.

&&

SYNOPSIS...16
SHORT TERM...16
LONG TERM...08
AVIATION...16
HYDROLOGY...08
Hazardous weather outlook, Feb 20, 4:14 AM CST, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
414 AM CST Tue Feb 20 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
414 AM CST Tue Feb 20 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Today. Showers and isolated thunderstorms will continue into this
afternoon before ending from west to east. Ponding water and flooding
along small streams are also possible due to the frozen ground.

This morning. Freezing rain is expected northwest of a line from Manchester
to Belle Plaine. Ice accumulations up to one tenth of an inch will
be possible and a winter weather advisory is in effect.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Two separate storm systems will move through the area Wednesday
night through Friday morning. There is some uncertainty regarding
the track of each storm which will determine precipitation type.

The first storm may produce light snow Wednesday night that
changes to rain on Thursday.

Thursday night into Friday morning the second storm system has
the potential to produce snow, sleet, and freezing rain.

Friday night through Saturday night two more storm systems will
move through the area. The tracks of both storms are uncertain but
the potential is there for rain changing to snow at night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected. However reports of rainfall amounts
greater than one inch, freezing rain, and minor flooding will be appreciated.

In the hours before

Local storm report, Feb 20, 4:06 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
406 AM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 AM     FREEZING RAIN    4 W STANLEY             42.64N 91.89W
02/20/2018  E0.05 INCH       BUCHANAN           IA   CO-OP OBSERVER

            ICE STARTING TO ACCUMULATE ON EXPOSED SURFACES AND SOME
            ROADS.

&&

BILLN
Local storm report, Feb 20, 5:58 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 AM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     FREEZING RAIN    EDGEWOOD                42.62N 91.38W
02/20/2018  U0.00 INCH       DELAWARE           IA   TRAINED SPOTTER

            THIN GLAZE NOTED ON TREES THIS MORNING. NO COATING ON THE
            ROAD

&&

DC
Local storm report, Feb 20, 6:19 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 AM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
02/20/2018  M1.40 INCH       CLARK              MO   TRAINED SPOTTER

            0.90 SINCE MIDNIGHT.

&&

DC
Local storm report, Feb 20, 7:12 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 AM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.97W
02/20/2018  M1.20 INCH       VAN BUREN          IA   TRAINED SPOTTER

            EVENT SO FAR.

&&

BILLN
Local storm report, Feb 20, 7:32 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 AM CST TUE FEB 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     HEAVY RAIN       2 NNW MUSCATINE         41.44N 91.08W
02/20/2018  M1.29 INCH       MUSCATINE          IA   TRAINED SPOTTER

            24-HOUR TOTAL. STILL RAINING

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:19 PM CSTSpecial Weather StatementDVNLee26 min
Feb 20, 9:02 AM CSTSpecial Weather StatementDVNCedar, Delaware, Johnson, Jones, Linn, Muscatine and 1 more43 min
Feb 20, 9:30 AM CSTRiver Flood WarningDVNJackson58 hr
Feb 20, 9:37 AM CSTFlood WatchDVNCedar, Clinton, Des Moines, Dubuque, Henry, Jackson and 11 more6 hr
Feb 20, 10:14 AM CSTRiver Flood WarningDVNClinton, Scott5 days
Feb 20, 10:22 AM CSTAreal Flood WarningDVNJackson24 hr
Feb 20, 3:19 PM CSTRiver Flood WarningDVNIowa4 days
Feb 20, 3:19 PM CSTRiver Flood WarningDVNJohnson, Louisa, Washington58 hr
Feb 20, 3:19 PM CSTRiver Flood WarningDVNLouisa4 days
Feb 20, 3:42 PM CSTWinter Weather AdvisoryDVNDes Moines, Lee11 hr

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.